Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


kidney function deterioration
Feb 6, 2001

I was diagnosed positive in 1994 and am taking a twice a day regimen of Crixivan, Norvir, Zerit, and Epivir, which was specifically designed to reduce the occurrence of kidney stones, of which I have had one confirmed attack and one likely attack. (This regimen has kept my viral undetectable and my T-cells between 900 and 1000 for quite a while.) This fall I was told that my kidney function was failing--my blood creatinine levels are elevated and the levels of creatinine in my urine are low. My blood BUN is elevated but still within the normal range. My blood triglycerides are also elevated, and there are large amounts of protein and white blood cells in my urine. According to my blood tests, my kidney function is deteriorating fairly rapidly. While I have found much information on antiretrovirals and kidney stones, I have found no information on their relation to kidney function. I have anecdotal information that HIV can cause kidney damage. Can having had kidney stones permanently damage the kidneys. Any insights you have would be greatly appreciated--my doctors here (I live in a small town in upstate New York) have not been able to tell me anything about _why_ my kidneys are failing and what can be done to treat this.

Response from Dr. Henry

There is a condition called HIV nephropathy than means kidney disease due to HIV itself. It is felt that effective treatment of HIV is important to manage that. Since that is your condition and you are getting good treatment from the HIV perspective the situation is complex. I would consider switching off the crixivan to either Kaletra or amprenavir (with low dose ritonavir) as well as stopping any other drugs that could impact the kidneys (such as Motrin). Have you seen a kidney specialist yet? KH



Previous
Please Please answer this one soon
Next
Hiv (+) women make meal ????

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement